MAUDE Adverse Event Report: COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN 3ML SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540133
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when drawing up the medication, the medication squirts out from the holes lower on the blunt tip.Additional information received from the customer stated that when the solution in the syringe is being pushed out, there are tiny little streams that come out of the syringe other than from the tip of the cannula.There were two tiny dots noted that spew out the liquid.There was no patient involved.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) found no manufacturing or inspection anomalies indicative of syringe issue.There was one sample returned for evaluation and the reported condition was confirmed.The condition was most likely caused by a flow obstruction as the place breach exhibited this visual characteristic and was identified at the thinnest part of the hub.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the lot met all defined acceptance requirements and was released.The investigation did not identify a systemic issue with the product or process, and no trend exists for the reported condition.Therefore, a corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
3ML SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9169835
Report Number1017768-2019-00696
Device Sequence Number14146833
Product Code GEA
UDI-Device Identifier10884521082946
UDI-Public10884521082946
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540133
Device Catalogue Number8881540133
Device Lot Number912300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/27/2020
Patient Sequence Number1